For the last 2-3 months, I have experienced a sharp, debilitating pain in the left mid-lung area that radiates to the left kidney area. Have HBP, RA, GERD, Depression. My RA has been controlled with 20mg of Predisone for approx 3yrs, and I have gained about 30lbs. I take approx 4 different meds to control my BP. Recently, suffered repeated bouts of Sinus infections. Prone to Bronchitis with each cold I get. I am a smoker, 1/2 to 1pk/day. Do not drink alcohol, but yes to coffee. The pain can be brought on by just sitting in a chair. It takes my breath away and is extremely painful; I have to breath through it. The area is sore to the touch. I have also developed a cough that produces clear phlegm; but feels like my sinuses are continuously running down the back of my throat. My doctor says these are some of the side effects of the Prednisone and I need to get off of it asap. I'm not sure what I should be looking for, or asking, when I see the doctor. Just know that the pains are coming closer together and more painful.
Sounds like you have a so-called "greenstick" fracture of a rib, which is common for someone on prednisone for as long as you have been. They don't show up well on x-rays. That's just a guess, but the pieces fit.
There are other possibilities, all pleuritic in nature. Of course it could be lung cancer. Unlikely.
You are smoking and on the roller coaster ride operated by the grim reaper that ends in death. What part being dead and being eviscerated in a medical examiners office isn't exactly clear to you?
You are getting the sinus infections because the prednisone depresses the immune system. The sinus infections drip down into the lung and produce pheglm.
As you smoke, you load up the red blood cells with carbon monoxide and your blood is carrying oxygen at 50% capacity.
And you are "four-different meds" to control blood pressure....
You need to sit down tonight, evaluate yourself and give yourself a good kick in the pants.
Unless you get your life under control things are going to get much worse.
I might add, the high blood pressure is probably compensatory. That is to say, your carotid sensors indicate you don't have enough oxygenated blood going to the brain so the pressure is increased. Your meds interfere with this mechanism.
You have to give up smoking. Your blood pressure will go down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.